Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 98, NWS Jackson, MS

October 18, 2025Attala County, Holmes County, Yazoo County, Mississippi

NWS Jackson, MS issued this tornado warning at Oct 18, 2025, 9:28 PM CDT for Attala County, Holmes County, Yazoo County, Mississippi. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2025, 9:28 PM CDT (02:28 UTC)
Expired
Oct 18, 2025, 9:57 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Attala County, MS, Holmes County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 78 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 9:29 PM CDTTORNADO5 Nnw Tinsley, MSA narrow, brief tornado touched down along Eagle Bend Road south of Yazoo City where the top of a Pecan tree was downed onto a home. Fortunately, the home sustained limited if any damage. The tornado continued to move northeast, paralleling Eagle Bend Road whi
Oct 18, 9:34 PM CDTTORNADO3 Sw Yazoo City, MSTDS noted on radar just SW of Yazoo City.
Oct 18, 9:43 PM CDTTSTM WND DMG1 W Benton, MSA tree was blown down on the north side of MS-16, just west of the Old Highway 16 intersection.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 7:51 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 743 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
743 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

010 
WFUS54 KJAN 190228
TORJAN
MSC007-051-163-190330-
/O.NEW.KJAN.TO.W.0098.251019T0228Z-251019T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
928 PM CDT Sat Oct 18 2025

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Southern Holmes County in central Mississippi...
  Southwestern Attala County in central Mississippi...
  Northeastern Yazoo County in central Mississippi...

* Until 1030 PM CDT.

* At 928 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Yazoo City, moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Yazoo City and Benton around 935 PM CDT.
  Eden and Coxburg around 940 PM CDT.
  Ebenezer around 945 PM CDT.
  Brozville and Tolarville around 950 PM CDT.
  Goodman and Franklin around 955 PM CDT.
  Durant, Lexington, and Pickens around 1000 PM CDT.
  Bowling Green around 1005 PM CDT.
  Sallis around 1010 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3323 8982 3294 8972 3288 8996 3288 8997
      3287 8997 3272 9054 3285 9058 3326 8991
TIME...MOT...LOC 0228Z 244DEG 49KT 3282 9047 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DL
4 follow-up statements
871 
WWUS54 KJAN 190237
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
937 PM CDT Sat Oct 18 2025

MSC007-051-163-190330-
/O.CON.KJAN.TO.W.0098.000000T0000Z-251019T0330Z/
Holmes MS-Attala MS-Yazoo MS-
937 PM CDT Sat Oct 18 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR SOUTHERN
HOLMES...SOUTHWESTERN ATTALA AND NORTHEASTERN YAZOO COUNTIES...

At 937 PM CDT, a confirmed tornado was located near Yazoo City,
moving east at 55 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Benton around 940 PM CDT.
  Coxburg around 945 PM CDT.
  Ebenezer around 950 PM CDT.
  Goodman, Pickens, Brozville, and Franklin around 955 PM CDT.
  Durant, Sallis, and Newport around 1005 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3323 8982 3294 8972 3288 8996 3288 8997
      3287 8997 3276 9040 3292 9047 3326 8991
TIME...MOT...LOC 0237Z 250DEG 49KT 3284 9035 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

DL
711 
WWUS54 KJAN 190244
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
944 PM CDT Sat Oct 18 2025

MSC007-051-163-190330-
/O.CON.KJAN.TO.W.0098.000000T0000Z-251019T0330Z/
Holmes MS-Attala MS-Yazoo MS-
944 PM CDT Sat Oct 18 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR SOUTHERN
HOLMES...SOUTHWESTERN ATTALA AND NORTHEASTERN YAZOO COUNTIES...

At 944 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Benton, or 9 miles east of Yazoo City, moving east
at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Durant, Lexington, Goodman, Pickens, Benton, Sallis, Coxburg,
Franklin, Newport, Ebenezer, Bowling Green, and Brozville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3323 8982 3294 8972 3288 8996 3288 8997
      3287 8997 3278 9033 3291 9040 3326 8991
TIME...MOT...LOC 0244Z 248DEG 46KT 3288 9026 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DL
944 
WWUS54 KJAN 190250
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
950 PM CDT Sat Oct 18 2025

MSC007-051-163-190330-
/O.CON.KJAN.TO.W.0098.000000T0000Z-251019T0330Z/
Holmes MS-Attala MS-Yazoo MS-
950 PM CDT Sat Oct 18 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
SOUTHEASTERN HOLMES...SOUTHWESTERN ATTALA AND NORTHEASTERN YAZOO
COUNTIES...

At 950 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Benton, or 14 miles east of Yazoo City, moving east
at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Durant, Goodman, Pickens, Benton, Sallis, Franklin, Newport,
Ebenezer, Bowling Green, and Brozville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3323 8982 3294 8972 3288 8996 3288 8997
      3287 8997 3280 9026 3289 9029 3309 9008
TIME...MOT...LOC 0250Z 249DEG 46KT 3285 9017 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DL
070 
WWUS54 KJAN 190257
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
957 PM CDT Sat Oct 18 2025

MSC007-051-163-190307-
/O.CAN.KJAN.TO.W.0098.000000T0000Z-251019T0330Z/
Holmes MS-Attala MS-Yazoo MS-
957 PM CDT Sat Oct 18 2025

...THE TORNADO WARNING FOR SOUTHEASTERN HOLMES...SOUTHWESTERN ATTALA
AND NORTHEASTERN YAZOO COUNTIES IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 300 AM CDT for central
Mississippi.

&&

LAT...LON 3323 8982 3294 8972 3288 8996 3288 8997
      3287 8997 3280 9026 3289 9029 3309 9008
TIME...MOT...LOC 0256Z 244DEG 49KT 3290 9006 

$$

DL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 18, 8:32 PM CDT, 56 minutes earlier. Its key messages:

  • Tornado Watch 627 in effect until 3 AM CDT Sunday.
  • Post frontal boundary: fall-like temperatures and dry air.
  • Low rain chances return Tuesday with greater and more widespread rain and storm chances Friday into next weekend.
Area forecast discussion, Oct 18, 8:32 PM CDT, 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
832 PM CDT Sat Oct 18 2025

...New MESOSCALE UPDATE...

.KEY MESSAGES...

  - Tornado Watch 627 in effect until 3 AM CDT Sunday.
  - Post frontal boundary: fall-like temperatures and dry air.
  - Low rain chances return Tuesday with greater and more
    widespread rain and storm chances Friday into next weekend.

&&

.MESOSCALE UPDATE...
Issued at 831 PM CDT Sat Oct 18 2025

Rest of Tonight...Tornado Watch 627 is now in effect until 3 AM CDT
Sunday for areas mainly along and west of the Natchez Trace Parkway.
Due to a window of adequate wind shear, instability, and forcing
ahead of an approaching cold front late tonight into early Sunday
morning, a "Slight Risk" for severe storms remains across the
forecast area.  As we've been messaging with this system over the
last several days, damaging wind gusts to 60 mph will be the biggest
concern. However, a short-lived tornado or two can't be ruled out.
While the severe threat will come to an before sunrise Sunday, some
lingering shower activity will remain possible across mainly east
and southeast Mississippi after sunrise. /19/

&&

.DISCUSSION...
Issued at 152 PM CDT Sat Oct 18 2025

Through next week...

Rest of today through Sunday:

Morning RAP/ GOES East water vapor analysis indicates sharp
trough/frontal zone moving into the ArkLaTex while mid-level
shortwave ridging aloft and and the surface are moving into the
Atlantic seaboard. Low level trajectories are more southerly and
bringing increasing heat and moisture advecting northward.
Dewpoints are low to mid 60s in the Golden Triangle to upper 60s
to low 70s in the Highway 84 to 98 corridors. This is helping
drive some aftn shower development, with additional thunderstorm
activity possible through the afternoon. Seasonably warm highs,
some 8-12F above (86- 91F), remains likely.

Main concern remains for severe storms later this afternoon and
persisting into the overnight hours. As a lead shortwave ejects
northeast into the Ozarks, another spoke of energy will dive
southward into the southern Plains. This increased ascent and
favorable jet dynamics/ascent will lead to increased thunderstorm
development along and west of the MS River and bowing line of
storms/QLCS pushing eastward. Main expectations remain the same:
QLCS moving into western zones around 6-7PM and spreading
southeastward into the overnight hours. Deep shear around 35-45kts
and some locally maximized storm relative helicity around 200-250
m2/s2 coincident with vertical totals in the mid 20s (24 to 27C) and
destabilization/lapse rates support active severe storm activity.
Damaging wind and tornadoes remain the main concern overnight, with
northeasterly mean bulk shear favoring east to northeast bowing line
segments. High resolution convective allowing models (CAMs),
including ensembles (HREF), indicate the highest probabilities of
rotating updrafts remain in the western half of the Gulf Coast (west
of I-55), but some low end/non-zero tornado risk will persists
across I-20 later closer to daybreak. The most likely area of
concern will be in the extreme northwest ArkLaMiss Delta into Hwy 82
corridor and some threat persisting through around the Natchez
Trace. Two potential failure modes: leading stratiform rain (could
limit destabilization and robust storm organization) and eventual
line parallel flow (line becomes cold pool dominant and confidence
in less robust storms). Recent runs of the HRRR indicate that
potential, so something to watch. Main adjustments to the going
graphic were to adjust the timing a touch earlier moving in west of
the MS River corridor or any isolated severe storms ahead of the
QLCS and push the timing further east and southward. Otherwise, HWO
graphic/messaging remains mostly on track. As shear becomes more
line parallel, locally heavy rainfall could be a concern. Recent
CAMs and ensembles (HREF) indicate probs of greater than 3 inches
(10 to 30 percent), mainly along and west of I-55 and along the MS
River corridor to the west and southwest. Recent dryness should
limit more widespread flash flooding concerns and necessity for a
HWO graphic. In the wake of the front, expect temperatures to remain
seasonable to seasonably cool (highs 70F to 80F Sunday and lows 40F
to 48F Sunday night). Lows could fall as low as the upper 30s to low
40s due to dry air and light winds Monday morning, with widespread
mid to upper 40s. /DC/

Next week (Monday through Friday)...

Weather conditions will remain quiet heading into Monday thanks
to the sfc high over the southeast CONUS. Temperatures will remain
seasonable, with a few nights seasonably cool (4 to 8 degrees
below) for mid October (low to mid 40s). Highs will be seasonable
(75F to 84F Monday through Tuesday) while another frontal zone
Tuesday will drop highs midweek on Wednesday (70F to 78F
Wednesday). Isolated showers will make a return to the area
Tuesday afternoon (15 to 25 percent) before quickly driving
another cold front through the region. Main target of opportunity
remains potential to overachieve on lows and afternoon mixing.
Leaned towards a blend with MOS for lows Monday and Wednesday
mornings, with afternoon dewpoints both Monday and Wednesday
blended with the reasonable worst case (10th percentile). Recent
rains should limit fire danger concerns during this period.

Weather will remain quiet Wednesday and Thursday as 1022mb high
pressure builds over the ArkLaMiss Region leading to pleasant
conditions. Another bout of seasonably cool lows and lowered
afternoon dewpoints will be on tap Thursday under the surface high
pressure. Future guidance continues to shows a cold front from
the central CONUS slowly propagating southeastward towards our
region by the late week. Highs will moderate ahead of this frontal
zone, with increased rain and storm coverage into next weekend
(15 to 40 percent). There are indications of some organization,
but will monitor for now. /DC/CR/

&&

.AVIATION...
(00Z TAFS)
Issued at 650 PM CDT Sat Oct 18 2025

All TAF sites are currently VFR, but a cold font will move across
the region this evening into the overnight hours.
Showers/thunderstorms will bring MVFR/IFR conditions into very
early Sunday morning. Skies will clear with VFR conditions from
west to east after 10-11Z as the cold front moves through.
Gusty southerly winds will swing around to the northwest behind
the front./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       65  73  46  76 /  90  10   0   0
Meridian      65  76  44  76 /  90  20   0   0
Vicksburg     65  73  46  77 /  90   0   0   0
Hattiesburg   69  82  47  80 /  90  20   0   0
Natchez       65  76  45  79 /  90   0   0   0
Greenville    62  70  46  75 / 100   0   0   0
Greenwood     62  71  42  76 / 100  10   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

19

In the hours before

Special weather statement, Oct 18, 5:41 PM CDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
541 PM CDT Sat Oct 18 2025

LAZ007-182315-
Morehouse LA-
541 PM CDT Sat Oct 18 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MOREHOUSE PARISH
THROUGH 615 PM CDT...

At 540 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sterlington, or 11 miles west of Bastrop, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Bastrop around 545 PM CDT.
  Collinston around 605 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3301 9173 3273 9162 3267 9196 3271 9197
      3270 9202 3271 9204 3270 9204 3269 9205
      3273 9207 3274 9205 3276 9206 3279 9205
      3282 9207 3284 9206 3287 9208
TIME...MOT...LOC 2240Z 253DEG 24KT 3275 9211

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

OAJ
Local storm report, Oct 18, 9:24 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
924 PM CDT Sat Oct 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     Tornado          11 ESE Warsaw           32.26N 91.34W
10/18/2025                   Madison            LA   NWS Employee

            TDS observed on radar.

&&

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:26 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Washington64 min
Oct 18, 8:32 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren43 min
Oct 18, 9:00 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Warren, Yazoo75 min
Oct 18, 9:10 PM CDTSevere Thunderstorm WarningJANCarroll, Leflore42 min
Oct 18, 9:13 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes62 min
Oct 18, 9:27 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo78 min
Oct 18, 9:36 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster39 min
Oct 18, 10:17 PM CDTSpecial Weather StatementJANChoctaw58 min
Oct 18, 10:19 PM CDTSpecial Weather StatementJANYazoo41 min
Oct 18, 10:23 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Leake, Neshoba, Winston67 min
Oct 18, 10:44 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Oktibbeha46 min
Oct 18, 11:22 PM CDTSevere Thunderstorm WarningJANLowndes, Neshoba, Noxubee, Oktibbeha, Winston53 min
Oct 18, 11:28 PM CDTSpecial Weather StatementJANIssaquena, Sharkey47 min
Oct 18, 11:54 PM CDTSpecial Weather StatementJANWarren, Yazoo36 min
Oct 19, 12:12 AM CDTSpecial Weather StatementJANNoxubee63 min
Oct 19, 1:59 AM CDTSpecial Weather StatementJANAdams46 min
Oct 19, 2:09 AM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith24 min

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.